Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS La Crosse, WI

May 31, 2013Fillmore County, Mower County, Minnesota; Floyd County, Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 10:48 PM CDT for Fillmore County, Mower County, Minnesota; Floyd County, Howard County, Mitchell County, Iowa. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 10:48 PM CDT (03:48 UTC)
Expired
May 31, 2013, 11:30 PM CDT
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, IA, Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:50 PM CDTTSTM WND GST 60Whalan, MN
May 31, 10:59 PM CDTHAIL 0.25Whalan, MN
May 31, 11:11 PM CDTHAIL 1St. Ansgar, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS53 KARX 010348
SVRARX
IAC067-089-131-MNC045-099-010430-
/O.NEW.KARX.SV.W.0065.130601T0348Z-130601T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1130 PM CDT

* AT 1045 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM LANESBORO TO HARMONY TO ST. ANSGAR TO 5 MILES
  SOUTHWEST OF ST. ANSGAR...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSHFORD AROUND 1105 PM CDT.
  OSAGE AND CANTON AROUND 1110 PM CDT.
  LIME SPRINGS AROUND 1120 PM CDT.
  RICEVILLE AND MABEL AROUND 1130 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PETERSON...HIGHLAND...
HENRYTOWN...AMHERST...STATE ROAD 9 AND COUNTY T 26...COUNTY ROADS B
20 AND T 26...LITTLE CEDAR...RUSHFORD VILLAGE...MITCHELL AND OSAGE
SPRING PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4351 9304 4369 9220 4385 9199 4384 9174
      4351 9173 4350 9208 4332 9208 4313 9302
TIME...MOT...LOC 0349Z 269DEG 20KT 4375 9189 4355 9201
          4336 9292 4335 9298

HAIL...1.00IN
WIND...60MPH

$$

RRS
3 follow-up statements
132 
WWUS53 KARX 010400
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT FRI MAY 31 2013

IAC067-089-131-MNC045-099-010430-
/O.CON.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1100 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...FILLMORE...NORTHWESTERN FLOYD...HOWARD AND MITCHELL COUNTIES
UNTIL 1130 PM CDT...

AT 1054 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF LANESBORO TO HARMONY TO ST.
ANSGAR...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL HAS BEEN 
         REPORTED FROM STORMS NEAR LEROY IN MOWER COUNTY MINNESOTA   
         AND NORTHEAST OF MASON CITY IN NORTH-CENTRAL IOWA.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSHFORD AROUND 1105 PM CDT.
  OSAGE AND CANTON AROUND 1110 PM CDT.
  LIME SPRINGS AROUND 1120 PM CDT.
  RICEVILLE AND MABEL AROUND 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4351 9304 4369 9220 4385 9199 4384 9174
      4351 9173 4350 9208 4332 9208 4313 9302
TIME...MOT...LOC 0359Z 269DEG 20KT 4375 9181 4355 9193
          4336 9284 4335 9290

HAIL...1.00IN
WIND...60MPH

$$

RRS
488 
WWUS53 KARX 010414
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI MAY 31 2013

IAC067-089-131-MNC045-099-010430-
/O.CON.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1114 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...SOUTHWESTERN FILLMORE...NORTHWESTERN FLOYD...NORTHWESTERN
HOWARD AND MITCHELL COUNTIES UNTIL 1130 PM CDT...

AT 1112 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STACYVILLE TO OSAGE...AND MOVING NORTHEAST AT 30
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. AT 1112 PM QUARTER SIZED HAIL WAS REPORTED 
         AT SAINT ANSGAR.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ADAMS AROUND 1120 PM CDT.
  RICEVILLE AROUND 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9299 4369 9220 4350 9209 4350 9208
      4329 9255 4313 9302
TIME...MOT...LOC 0414Z 245DEG 25KT 4346 9274 4341 9279
          4325 9283 4334 9281

HAIL...1.00IN
WIND...60MPH

$$

RRS
401 
WWUS53 KARX 010425
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT FRI MAY 31 2013

IAC067-089-131-MNC045-099-010435-
/O.EXP.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1125 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER...
SOUTHWESTERN FILLMORE...NORTHWESTERN FLOYD...NORTHWESTERN HOWARD AND
MITCHELL COUNTIES WILL EXPIRE AT 1130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4350 9299 4369 9220 4350 9209 4350 9208
      4329 9255 4313 9302
TIME...MOT...LOC 0425Z 245DEG 25KT 4349 9264 4344 9269
          4328 9273 4337 9271

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:01 PM CDT, 47 minutes earlier.

Area forecast discussion, May 31, 10:01 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 PM CDT FRI MAY 31 2013

.UPDATE...
ISSUED AT 1001 PM CDT FRI MAY 31 2013

COMBINATION OF A SHORTWAVE LIFTING OUT OF CENTRAL INTO NORTHEAST
IOWA...A COLD FRONT CATCHING UP TO THE DRY-LINE...AND LINGERING
INSTABILITY ON THE ORDER OF 500-1500 J/KG PER RAP ANALYSIS HAS
ALLOWED ANOTHER ROUND OF CONVECTION TO OCCUR. THIS ROUND CONTAINS
MORE BOW ECHO SIGNATURES TO IT...THUS WINDS WILL BE A CONCERN.
SOME OF THE CELLS INITIALLY HAD GROWN QUITE TALL...RESULTING IN
LARGE HAIL...EVEN NEAR THE ROCHESTER AIRPORT. 0-1KM SHEAR NOW
RUNNING AROUND 25 KT...THUS POTENTIAL STILL EXISTS FOR
TORNADOES...ESPECIALLY ON INFLOW NOTCHES OF THE BOWS.

INSTABILITY SHOULD WANE OVER THE NEXT FEW HOURS WITH NIGHT TIME
COOLING. ADDITIONALLY...THE SHORTWAVE WILL BE MOVING THROUGH THE
AREA...ALLOWING SUBSIDENCE TO COME IN ON ITS BACK SIDE AND ALSO
HELP TO PUT AN END TO THE SEVERE WEATHER. PER COLLABORATION WITH
SPC...MPX AND GRB...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 261
UNTIL MIDNIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI MAY 31 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA...
SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT
NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM
ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE
NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE
SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED
LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK
JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS
EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR
STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN
THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET
INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE
CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE
THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES.
HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM
UNCERTAINTY IS QUITE HIGH.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 9:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
957 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...REST OF TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH
MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL...
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE
SEVERE HAZARDS WILL CONTINUE UNTIL MIDNIGHT WHEN THE STORMS ARE
EXPECTED TO WEAKEN.

THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT. LIGHTNING...SMALL
HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS WITH THEM.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, May 31, 10:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1016 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             7 SE ROCHESTER          43.94N 92.38W
05/31/2013  E1.75 INCH       OLMSTED            MN   NWS EMPLOYEE

&&

SHEA
Local storm report, May 31, 10:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             2 S LEWISTON            43.96N 91.87W
05/31/2013  E0.50 INCH       WINONA             MN   TRAINED SPOTTER

&&

SHEA
Local storm report, May 31, 10:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.75 INCH       WINONA             MN   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, May 31, 10:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             2 W PRESTON             43.67N 92.12W
05/31/2013  E0.25 INCH       FILLMORE           MN   TRAINED SPOTTER

1033 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.50 INCH       WINONA             MN   AMATEUR RADIO

&&

SHEA
Local storm report, May 31, 10:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             1 NW LE ROY             43.52N 92.52W
05/31/2013  E1.00 INCH       MOWER              MN   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, May 31, 10:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             OSTRANDER               43.61N 92.43W
05/31/2013  E0.25 INCH       FILLMORE           MN   911 CALL CENTER

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:43 PM CDTSevere Thunderstorm WarningARXMower, Olmsted62 min
May 31, 9:03 PM CDTSevere Thunderstorm WarningARXMower42 min
May 31, 9:16 PM CDTAreal Flood AdvisoryARXMower, Olmsted3 hr
May 31, 9:24 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona66 min
May 31, 9:41 PM CDTTornado WarningARXOlmsted34 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted55 min
May 31, 10:25 PM CDTSevere Thunderstorm WarningARXWinona50 min
May 31, 11:03 PM CDTAreal Flood AdvisoryARXFillmore, Mower5 hr
Jun 1, 4:18 AM CDTRiver Flood WarningARXOlmsted, Winona20 hr
May 31, 10:20 PM CDTFlash Flood WarningARXMitchell6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.